Alert archive / Pennsylvania / Snow Squall Warnings in 2026

Snow Squall Warning 21, NWS State College, PA

January 11, 2026Centre County, Clearfield County, Pennsylvania

NWS State College, PA issued this snow squall warning at Jan 11, 2026, 4:06 PM EST for Centre County, Clearfield County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2026, 4:06 PM EST (21:06 UTC)
Expired
Jan 11, 2026, 5:00 PM EST
In force
54 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 16 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS51 KCTP 112106
SQWCTP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
406 PM EST Sun Jan 11 2026

PAC027-033-112200-
/O.NEW.KCTP.SQ.W.0021.260111T2106Z-260111T2200Z/
Centre PA-Clearfield PA-
406 PM EST Sun Jan 11 2026

The National Weather Service in State College PA has issued a

* Snow Squall Warning for...
  Central Centre County in central Pennsylvania...
  East central Clearfield County in central Pennsylvania...

* Until 500 PM EST.

* At 405 PM EST, a dangerous snow squall was located along a line
  extending from Plymptonville to near Snow Shoe, moving east at 50
  mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts up to 35 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

For those driving on Interstate 80, this includes areas between the
Kylertown and Lamar exits, specifically from mile markers 133 to 166.

This includes Interstate 99 from mile markers 84 to 85.

Locations impacted include...
Bellefonte, Zion, Milesburg, Snow Shoe, Clarence, Moshannon, Bald
Eagle State Park, Howard, Grassflat, Kylertown, and Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4103 7762 4094 7761 4092 7771 4091 7790
      4094 7816 4105 7818 4106 7784
TIME...MOT...LOC 2105Z 274DEG 44KT 4109 7843 4095 7797 

SNOW SQUALL...OBSERVED

$$

Bauco

This warning encompasses PennDOT CMS Boards 
D_D2_80 E-145.5_35 (Centre)...
D_D2_80 E-153.8_13  (Centre)...
D_D2_80 E-158.2_14 (Centre)...
D_D2_80 W-146.4_Rest Area_SP6 (Centre)...
D_D2_80 W-153.8_36 (Centre)...
D_D2_80 W-159.1_15 (Centre)...
D_D2_80 W_165.9_12 (Centre)...
D_D2_99 S-84.8_11 (Centre)...
and D_D2_80 W-134.9_40 (Clearfield).
1 follow-up statement
801 
WWUS51 KCTP 112155
SQWCTP

Snow Squall Warning
National Weather Service State College PA
455 PM EST Sun Jan 11 2026

PAC027-033-112205-
/O.EXP.KCTP.SQ.W.0021.000000T0000Z-260111T2200Z/
Centre PA-Clearfield PA-
455 PM EST Sun Jan 11 2026

...THE SNOW SQUALL WARNING FOR CENTRAL CENTRE AND EAST CENTRAL
CLEARFIELD COUNTIES WILL EXPIRE AT 500 PM EST...

The snow squall that prompted the warning has weakened and exited the
area. Therefore, the snow squall warning will be allowed to expire.

&&

LAT...LON 4103 7762 4094 7761 4092 7771 4091 7790
      4094 7816 4105 7818 4106 7784
TIME...MOT...LOC 2155Z 274DEG 44KT 4105 7764 4090 7718 

$$

Bauco

No PennDOT CMS Boards are encompassed by this warning.

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Jan 11, 3:02 PM EST, 1 hour 4 minutes earlier. Its key messages:

  • 1) Snow of varying intensity continues this afternoon and evening, steadiest in the Laurel Highlands. 2) Gusty winds anticipated this afternoon and evening, with the strongest winds from 4pm - Midnight tonight. 3) Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. 4) The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts.
Area forecast discussion, Jan 11, 3:02 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service State College PA
302 PM EST Sun Jan 11 2026

.WHAT HAS CHANGED...
*Although snow squalls from earlier today have pushed east of
 the area, scattered snow showers capable of briefly heavy snow
 linger across central PA. A sfc trough arriving from the NW
 this evening may briefly force a more organized line of snow
 showers/squalls between 4 and 7 pm, before snow shower activity
 tapers off later tonight.

&&

.KEY MESSAGES...
1) Snow of varying intensity continues this afternoon and
evening, steadiest in the Laurel Highlands.

2) Gusty winds anticipated this afternoon and evening, with the
strongest winds from 4pm - Midnight tonight.

3) Quieter/mainly dry weather to start the week, with
moderating temperatures from Tuesday into Wednesday.

4) The potential remains for a storm system to develop over the
Mid-Atlantic and impact Pennsylvania later in the week, with
snow or a wintry mix. However, a wide range of outcomes are
still on the table, including that the storm will fail to form
at all. Stay tuned for later forecasts.

&&

.DISCUSSION...
KEY MESSAGE 1...
A broken line of heavy snow squalls pushed across central PA
this morning and early this afternoon as the axis of a vigorous
trough moved overhead. In its wake, scattered snow showers
continue to move across central PA, with more persistent snow in
the Laurel Highlands. There has also been a trend in the past
hour for snow showers to become more numerous in Clearfield and
Northern Centre Counties, just upstream of Interstate 80. Snow
showers may continue to become more numerous through 7 PM as a
sfc trough moves in from the NW. It is not out of the question
that additional snow squall warnings are needed later today.

A quick approach of a surface-850 mb ridge axis later tonight
into early Monday should bring snow shower and lake effect
activity to a relatively quick end.

KEY MESSAGE 2... Gusty winds anticipated this afternoon and
evening.

The best surface pressure rises and downward momentum transfer
characteristics will reside over northwest and central PA
during the late afternoon and evening hours. Based on model
sounding projections, wind gusts will likely top out in the
30-35 kt range for most, which is below Wind Advisory criteria.
However, downsloping W-NW flow off the Laurels will add some
acceleration just downstream, and thus we've maintained the Wind
Advisory for Cambria, Somerset, Blair, and Bedford counties,
where winds could gust up to 55 mph.

KEY MESSAGE 3... Quieter/mainly dry weather to start the week, with
moderating temperatures from Tuesday into Wednesday.

High pressure at the surface and short-wave ridging aloft are
expected to provide fair/uneventful weather to start the week.

Monday looks seasonably chilly and still breezy, but less windy
as compared to Sunday. Readings should warm back into the 40s
for most on Tuesday, as warm advection commences on increasing
SW flow.

KEY MESSAGE 4... The potential remains for a storm system to
develop over the Mid-Atlantic and impact Pennsylvania later in
the week, with snow or a wintry mix. However, a wide range of
outcomes are still on the table, including that the storm will
fail to form at all. Stay tuned for later forecasts.

An initial mid-week cold frontal passage, accompanied by rain
showers, could turn more interesting Wednesday night and
Thursday, as the front stalls just east and south of the
Commonwealth. Some model projections bring a surface wave
northeast along the front, with wintry precipitation developing
back into at least parts of central PA. Latest NBM suggests
roughly a 20 pct chance of at least Winter Weather Advisory
level snowfall, with a large spread in potential accumulation.

Key model differences remain, and sensible weather during this
period will be driven by small-scale sensitivities in the upper-
level pattern, which are inherently hard to pin down this far
out. Please stay tuned for later forecast updates.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Snow showers and a few heavier snow squalls will remain
possible across much of central Pennsylvania through the
afternoon. The best chance of IFR conditions will be at BFD
where lake effect snow bands will be most persistent, but any
airfield that sees snow showers move directly overhead may see
brief periods of MVFR or IFR conditions. Much of the snow will
come to an end by 00Z, though it could linger for a few more
hours at BFD.

Low clouds will produce MVFR conditions at BFD and JST through
the night, but confidence is low on just how far east these
clouds get. We stuck close to the HREF and the LAMP for the 18Z
TAF package, keeping all other airfields VFR, but it would not
be surprising to see a few hours of MVFR ceilings at AOO and UNV
as well.

Gusty west-northwest winds will continue through the rest of
today, with gusts of 25 to 35 knots likely (up to 40 knots at
JST and AOO). Wind gusts decrease a little after 06Z, though we
likely will see gusts of 20 to 30 knots through the night. Low
clouds across the western half of the area slowly break up
Monday morning, giving way to VFR conditions at all TAF sites by
18Z.

Outlook...

Mon Night-Wed...Mainly VFR.

Thu-Fri...Chance of snow showers, perhaps mixing with rain in
the southeast.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM EST Monday for PAZ024-025-033-034.
Winter Weather Advisory until 1 AM EST Monday for PAZ033.

&&

WHAT HAS CHANGED...Colbert
KEY MESSAGES...Jurewicz/Colbert
DISCUSSION...Jurewicz/Colbert
AVIATION...Bauco
Hazardous weather outlook, Jan 11, 3:27 AM EST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
327 AM EST Sun Jan 11 2026

PAZ036-056>059-063>066-120830-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
327 AM EST Sun Jan 11 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind gusts over 40 mph are possible this afternoon. Windy conditions
will blow around unsecured objects and result in difficult driving
for high profile vehicles.

Isolated snow showers are possible this afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-025-034-120830-
Cambria-Blair-Bedford-
327 AM EST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033-120830-
Somerset-
327 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
1 AM EST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-026>028-035-037-041-042-045-046-049>053-
120830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-
327 AM EST Sun Jan 11 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Snow showers are expected to develop today, and persist into this
evening, with generally minor accumulations possible. Embedded snow
squalls are possible later this morning into the early afternoon.

Wind gusts over 40 mph are possible this afternoon. Windy conditions
will blow around unsecured objects and result in difficult driving
for high profile vehicles.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 11, 12:50 PM EST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1250 PM EST Sun Jan 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     Snow Squall      1 NW Port Allegany      41.82N 78.29W
01/11/2026                   McKean             PA   911 Call Center

            Car crash at the intersection of US 6 and PA
            155 during a snow squall.

&&

NPB
Local storm report, Jan 11, 12:52 PM EST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1252 PM EST Sun Jan 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     Snow Squall      1 WSW Seven Mountains   40.73N 77.64W
01/11/2026                   Mifflin            PA   Dept of Highways

            Rapid visibility drop below one quarter of a
            mile within heavy snow on US 322.

&&

NPB
Local storm report, Jan 11, 12:58 PM EST, 3 hours 8 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
1258 PM EST Sun Jan 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     Snow Squall      Grand Canyon Regional A 41.73N 77.40W
01/11/2026                   Tioga              PA   AWOS

            Visibility of one quarter mile observed
            within a snow squall.

1235 PM     Snow Squall      5 SSW Blossburg         41.62N 77.12W
01/11/2026                   Tioga              PA   Dept of Highways

            Visibility below a quarter of a mile
            observed with heavy snow within a snow
            squall at Bloss Mountain.

1205 PM     Snow Squall      1 WSW Seven Mountains   40.73N 77.64W
01/11/2026                   Mifflin            PA   Dept of Highways

            Rapid visibility drop below one quarter of a
            mile within heavy snow on US 322.

1018 AM     Snow Squall      KBFD                    41.80N 78.64W
01/11/2026                   McKean             PA   ASOS

            Bradford Regional Airport reports one
            quarter mile visibility and heavy snow.

1043 AM     Snow Squall      1 NW Port Allegany      41.82N 78.29W
01/11/2026                   McKean             PA   911 Call Center

            Car crash at the intersection of US 6 and PA
            155 during a snow squall.

1010 AM     Snow Squall      1 W James City          41.62N 78.84W
01/11/2026                   Elk                PA   Trained Spotter

            Reports heavy snow with visibility dropping
            to approximately 250 to 300 feet within a
            snow squall.

1130 AM     Snow Squall      4 WNW Port Matilda      40.83N 78.11W
01/11/2026                   Centre             PA   Trained Spotter

            Car crash on the southbound lane of Route
            322 west of Port Matilda during a snow
            squall. No injuries reported.

1130 AM     Snow Squall      1 NE Port Matilda       40.81N 78.04W
01/11/2026                   Centre             PA   Dept of Highways

            Heavy snow accumulating on Interstate 99
            with low visibility below one quarter of a
            mile within a snow squall.

1048 AM     Snow Squall      2 NE Geistown           40.32N 78.83W
01/11/2026                   Cambria            PA   ASOS

            John Murtha Johnstown Cambria County Airport
            reports one quarter visibility with heavy
            snow within a snow squall.

&&

NPB
Local storm report, Jan 11, 1:55 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
155 PM EST Sun Jan 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Snow Squall      4 NE Laporte            41.46N 76.44W
01/11/2026                   Sullivan           PA   Dept of Highways

            Visibility below one quarter of a mile with
            heavy snow in a snow squall.

&&

JCB
Special weather statement, Jan 11, 2:34 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service State College PA
234 PM EST Sun Jan 11 2026

PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-
112130-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Somerset-Bedford-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
234 PM EST Sun Jan 11 2026

...SCATTERED BURSTS OF MODERATE TO BRIEFLY HEAVY SNOW...

Scattered snow showers producing moderate to briefly heavy snow
will impact the area this afternoon. These bursts of snow may
quickly reduce visibility to less than half a mile and result in
slick roads, increasing the potential for accidents. Use extra
caution while driving and leave plenty of distance between you and
cars ahead.

Colbert
Local storm report, Jan 11, 3:51 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
351 PM EST Sun Jan 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Snow Squall      1 S S.b. Elliot State P 41.10N 78.53W
01/11/2026                   Clearfield         PA   Dept of Highways

            Visibility dropped below one quarter of a
            mile within heavy snow associated with a
            snow squall.

&&

NPB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 10:04 AM ESTSnow Squall WarningCTPCambria, Clearfield, Somerset86 min
Jan 11, 10:07 AM ESTSnow Squall WarningCTPElk, McKean, Potter68 min
Jan 11, 10:57 AM ESTSnow Squall WarningCTPBedford, Blair, Centre, Huntingdon63 min
Jan 11, 10:59 AM ESTSnow Squall WarningCTPPotter, Tioga61 min
Jan 11, 11:54 AM ESTSnow Squall WarningCTPLycoming, Tioga66 min
Jan 11, 1:02 PM ESTSnow Squall WarningCTPLycoming, Sullivan73 min
Jan 11, 3:30 PM ESTSnow Squall WarningCTPCentre, Clinton50 min
Jan 11, 3:46 PM ESTSnow Squall WarningCTPClearfield44 min
Jan 11, 4:00 PM ESTSnow Squall WarningCTPBedford, Blair15 min
Jan 11, 4:31 PM ESTSnow Squall WarningCTPElk29 min
Jan 11, 4:40 PM ESTSpecial Weather StatementCTPMifflin35 min
Jan 11, 5:19 PM ESTSnow Squall WarningCTPClearfield26 min
Jan 11, 5:37 PM ESTSnow Squall WarningCTPCameron, Centre, Clearfield, Clinton, Elk55 min

Nearby

Snow Squall Warnings in Pennsylvania, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.